Tapentadol-induced urticarial rash in a patient with acute pancreatitis

Read full text
Authors: Srinu Deshidi, Vinod Hanumanthu, Gaurav Mahajan, Sreekanth Appasani
Cited by: 1
References: 17

Abstract

ABSTRACT: Tapentadol, a dual-action opioid, is increasingly used for pain management in acute pancreatitis (AP). Although its common side effects are well-documented, cutaneous reactions are rare. We report a 30-year-old gentleman with AP who developed generalized urticaria following oral tapentadol use. The patient had no prior history of atopy or drug allergies. The rash resolved after discontinuation of tapentadol and administration of a short course of corticosteroids and antihistamines. Cutaneous reactions to tapentadol are extremely rare but should be recognized promptly to ensure timely management and prevent unnecessary investigations.

Fields of Study & Subjects

Dermatological and COVID-19 studies Intramuscular injections and effects Pancreatitis Pathology and Treatment

Publication details

Journal / source
Indian Journal of Pharmacology
Publisher
Ovid Technologies (Wolters Kluwer Health)
Volume
58
Issue
3
Pages
276–279
Publication date
30 April 2026
Language
EN